Alert archive / Minnesota / Wind Chill Advisories in 2016
Wind Chill Advisory 6, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill advisory at Feb 11, 2016, 3:19 PM CST for 9 counties in North Dakota; 13 counties in Minnesota. It took effect at Feb 12, 2016, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2016, 3:19 PM CST (21:19 UTC)
- In effect from
- Feb 12, 2016, 12:00 AM CST
- Expired
- Feb 12, 2016, 11:49 AM CST
- In force
- 12 hr
- Issued by
- NWS Grand Forks, ND
All 22 counties
Becker County, MN, Beltrami County, MN, Clearwater County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Cavalier County, ND, Grand Forks County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 70 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 9.3 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
903 WWUS43 KFGF 112119 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 319 PM CST THU FEB 11 2016 MNZ001-002-004>009-013>017-022>024-027-028-NDZ006>008-015-016-026- 027-029-030-054-121800- /O.NEW.KFGF.WC.Y.0006.160212T0600Z-160212T1800Z/ WEST POLK-NORMAN-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD- WEST BECKER-EAST BECKER-TOWNER-CAVALIER-PEMBINA-RAMSEY- EASTERN WALSH COUNTY-NELSON-GRAND FORKS-STEELE-TRAILL- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...HALLOCK...KARLSTAD...LANCASTER...ROSEAU... WARROAD...GREENBUSH...BAUDETTE...WARREN...STEPHEN...ARGYLE... NEWFOLDEN...MIDDLE RIVER...GRYGLA...RED LAKE...REDBY...PONEMAH... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...FERTILE... MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI...MAHNOMEN... NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA... LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...CANDO...LANGDON... CAVALIER...WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...NECHE... DEVILS LAKE...GRAFTON...PARK RIVER...LAKOTA...MCVILLE...ANETA... TOLNA...GRAND FORKS...FINLEY...HOPE...MAYVILLE...HILLSBORO... HATTON...PORTLAND...EDINBURG...ADAMS...LANKIN 319 PM CST THU FEB 11 2016 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY. * LOCATIONS...NORTHEASTERN NORTH DAKOTA AND NORTHWESTERN MINNESOTA * TIMING...COLD AIR WILL SINK SOUTH ALONG WITH A NORTH WIND OF 10 TO 20 MPH AFTER MIDNIGHT AND CONTINUING INTO MIDDAY FRIDAY. * WIND CHILL READINGS...25 BELOW TO 35 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ DTR
3 follow-up statements
065 WWUS43 KFGF 120312 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 912 PM CST THU FEB 11 2016 MNZ001-002-004>009-013>017-022>024-027-028-NDZ006>008-015-016-026- 027-029-030-054-121800- /O.CON.KFGF.WC.Y.0006.160212T0600Z-160212T1800Z/ WEST POLK-NORMAN-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD- WEST BECKER-EAST BECKER-TOWNER-CAVALIER-PEMBINA-RAMSEY- EASTERN WALSH COUNTY-NELSON-GRAND FORKS-STEELE-TRAILL- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...HALLOCK...KARLSTAD...LANCASTER...ROSEAU... WARROAD...GREENBUSH...BAUDETTE...WARREN...STEPHEN...ARGYLE... NEWFOLDEN...MIDDLE RIVER...GRYGLA...RED LAKE...REDBY...PONEMAH... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...FERTILE... MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI...MAHNOMEN... NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA... LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...CANDO...LANGDON... CAVALIER...WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...NECHE... DEVILS LAKE...GRAFTON...PARK RIVER...LAKOTA...MCVILLE...ANETA... TOLNA...GRAND FORKS...FINLEY...HOPE...MAYVILLE...HILLSBORO... HATTON...PORTLAND...EDINBURG...ADAMS...LANKIN 912 PM CST THU FEB 11 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY... * WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO. * IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$
690 WWUS43 KFGF 121104 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 504 AM CST FRI FEB 12 2016 MNZ001-002-004>009-013>017-022>024-027-028-NDZ006>008-015-016-026- 027-029-030-054-121800- /O.CON.KFGF.WC.Y.0006.000000T0000Z-160212T1800Z/ WEST POLK-NORMAN-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD- WEST BECKER-EAST BECKER-TOWNER-CAVALIER-PEMBINA-RAMSEY- EASTERN WALSH COUNTY-NELSON-GRAND FORKS-STEELE-TRAILL- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...HALLOCK...KARLSTAD...LANCASTER...ROSEAU... WARROAD...GREENBUSH...BAUDETTE...WARREN...STEPHEN...ARGYLE... NEWFOLDEN...MIDDLE RIVER...GRYGLA...RED LAKE...REDBY...PONEMAH... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...FERTILE... MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI...MAHNOMEN... NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA... LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...CANDO...LANGDON... CAVALIER...WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...NECHE... DEVILS LAKE...GRAFTON...PARK RIVER...LAKOTA...MCVILLE...ANETA... TOLNA...GRAND FORKS...FINLEY...HOPE...MAYVILLE...HILLSBORO... HATTON...PORTLAND...EDINBURG...ADAMS...LANKIN 504 AM CST FRI FEB 12 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND CHILL VALUES...AS LOW AS 30 BELOW. * IMPACTS...THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$
680 WWUS43 KFGF 121749 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1149 AM CST FRI FEB 12 2016 MNZ001-002-004>009-013>017-022>024-027-028-NDZ006>008-015-016-026- 027-029-030-054-121900- /O.CAN.KFGF.WC.Y.0006.000000T0000Z-160212T1800Z/ WEST POLK-NORMAN-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD- WEST BECKER-EAST BECKER-TOWNER-CAVALIER-PEMBINA-RAMSEY- EASTERN WALSH COUNTY-NELSON-GRAND FORKS-STEELE-TRAILL- WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...HALLOCK...KARLSTAD...LANCASTER...ROSEAU... WARROAD...GREENBUSH...BAUDETTE...WARREN...STEPHEN...ARGYLE... NEWFOLDEN...MIDDLE RIVER...GRYGLA...RED LAKE...REDBY...PONEMAH... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...FERTILE... MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI...MAHNOMEN... NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA... LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...CANDO...LANGDON... CAVALIER...WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...NECHE... DEVILS LAKE...GRAFTON...PARK RIVER...LAKOTA...MCVILLE...ANETA... TOLNA...GRAND FORKS...FINLEY...HOPE...MAYVILLE...HILLSBORO... HATTON...PORTLAND...EDINBURG...ADAMS...LANKIN 1149 AM CST FRI FEB 12 2016 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND CHILL ADVISORY. IT WILL REMAIN VERY COLD THIS AFTERNOON...BUT WIND CHILLS WILL RISE JUT A BIT OUT OF ADVISORY CRITERIA AND HOLD IN THE -10F TO -25F RANGE. $$ DTR
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Feb 11, 3:06 PM CST, 13 minutes earlier.
Area forecast discussion, Feb 11, 3:06 PM CST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 306 PM CST THU FEB 11 2016 .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 253 PM CST THU FEB 11 2016 MAIN ISSUE ARE TEMPS AND WIND CHILLS. STRATOCU DECK...WITH PLENTY OF THIN SPOTS... OVER NRN HALF OF THE CWA...WHILE A TAD THICKER CLOUDS IN THE SRN AREAS. SHORT WAVE CAUSING THE LIGHT SNOW IN THE WESTERN AND CENTRAL DAKOTAS MOVING SOUTH-SOUTHEAST. AS THE SHORT WAVE CONTINUES TO MOVE SOUTH-SOUTHEAST COLDER AIR WILL SINK SOUTHWARD FROM CENTRAL MANITOBA INTO NE ND/NW MN OVERNIGHT AND THEN CONTINUE TO DROP SOUTH DURING FRIDAY. WINDS EXPECTED TO INCREASE A BIT OVERNIGHT INTO FRIDAY WITH THE COLD AIRMASS. WITH THAT COLD AIR MASS WILL COME CLEARING WHICH SHOULD REACH FAR NRN FCST AREA 03Z AND THEN CNTRL RRV 06Z OR SO. ENOUGH WIND IN THE 10-15 KT RANGE ALONG WITH LOW TEMPS FOR WIND CHILLS TO REACH -25 TO -30F IN NE ND/NW MN OVERNIGHT INTO FRIDAY MIDDAY. COORD WITH WFO DLH/BIS AND A WIND CHILL ADVISORY FOR NE ND/NW MN WILL BE ISSUED VALID 06Z-18Z FRI. MADE IT ONE START TIME TO KEEP IT SIMPLE...AS EXACT TIMING DEPENDS ON EXACT TEMP CURVE AND WIND. TEMP RECOVERY FRIDAY WILL BE MINIMAL THOUGH SNOW COVER IN MANY AREAS NOT THICK AND WITH SUN SOME WARMING WILL OCCUR. HIGH PRESSURE OVER THE RED RIVER EARLY FRI EVENING WILL BRING A QUICK DROP IN TEMPS...AND THE HIGH WILL RESIDE OVER THE EASTERN FCST AREA ALL NIGHT WITH LIGHT WINDS FRI NIGHT. THUS COLDEST LOW TEMPS IN THE -20S EAST OF THE RED RIVER. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 253 PM CST THU FEB 11 2016 DECENT SHORT WAVE TROUGH WILL ENTER THE PAC NW FRIDAY AND MOVE INTO SRN SASK/WRN ND SATURDAY DAYTIME. STRONG 850 MB WARM ADECTION AND 850 THETA-E ADVECTION WILL OCCUR AHEAD OF THIS WAVE AND WILL SPREAD EAST INTO ERN ND AND THE RRV SAT LATE DAY/EVENING AND INTO NW/WCNTRL MN SAT NIGHT EXITING SUNDAY. ENOUGH FORCING MOSTLY IN THE 850 MB LAYER FOR A BAND OF SNOW TO ACCOMPANY THIS WARM ADVECTION. WPC INDICATES POTENTIAL FOR 2-3 INCHES IN MOST AREAS AND THAT IS REASONABLE. HIGHEST QPF AND A BIT BETTER SYNOPTIC LIFT IS MORE SO IN ERN SD WHERE HIGHEST BET OF 4 INCHES WILL OCCUR. WILL HAVE HIGH POPS SAT NIGHT MOST AREAS AND IN THE EAST SUNDAY MORNING. THE LONG TERM PERIOD (SUN NIGHT THRU THURSDAY) MAY SEE A COUPLE OF ROUNDS OF SNOW. LIGHT SNOW IS POSSIBLE IN THE FAR EAST SUN NIGHT AS SATURDAY'S SYSTEM PULLS OUT OF THE REGION. NW FLOW ALOFT THEN CONTINUES THROUGH THE LONG TERM PERIOD. MODELS ARE DIFFERING IN AN EARLY WEEK SHOT OF PRECIP...WITH GFS BRINGING PRECIP TO REGION MON NIGHT FOLLOWED BY A SFC HIGH DROPPING OVER THE REGION TUE NIGHT. THE ECMWF...HOWEVER...DOES NOT HAVE MUCH IN WAY OF QPF MON NIGHT AND THE SFC HIGH TUE NIGHT IS MUCH FURTHER NORTHEAST...WITH A 140 KT JET MAXIMA MOVING THROUGH THE DAKOTAS. THIS WILL A CHANCE OF SNOW TO CNTRL ND AND WESTERN ZONES IN OUR CWA. AS USUAL WITH THIS UPPER LEVEL PATTERN...LOW CONFIDENCE LOW THIS FAR OUT FOR TIMING AND TRAJECTORY OF UPPER FEATURES...BUT AT LEAST EASTERN ND SHOULD SEE SOME SNOW IN THE MON NIGHT TO TUE NIGHT TIMEFRAME . && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1227 PM CST THU FEB 11 2016 LOW VFR CIGS WILL CONTINUE ACROSS THE VALLEY AND NW/W CNTRL MN THROUGH EARLY EVENING...WHEN LOW CLOUDS SHOULD ERODE WITH MID TO HIGH LEVEL CIGS OVERNIGHT. DVL WILL SEE PREDOMINANTLY MVFR CIGS THROUGH 00Z...WITH LIGHT SNOW REDUCING VSBYS TO AS LOW AS 4 SM. CIGS WILL IMPROVE TO VFR THIS EVENING. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && SHORT TERM...RIDDLE LONG TERM...RIDDLE/SPEICHER AVIATION...SPEICHER
Hazardous weather outlook, Feb 11, 6:35 AM CST, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 635 AM CST THU FEB 11 2016 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-121245- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 635 AM CST THU FEB 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT BITTERLY COLD AIR WILL PLUNGE DOWN INTO THE REGION TONIGHT. WIND CHILLS COULD DROP INTO THE 25 TO 35 BELOW ZERO RANGE AFTER MIDNIGHT...MAINLY NORTH OF THE HIGHWAY 200 CORRIDOR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY BITTERLY COLD WIND CHILLS IN THE 25 TO 35 BELOW ZERO RANGE WILL CONTINUE THROUGH FRIDAY AND FRIDAY NIGHT. LIGHT SNOW WILL BEGIN TO MOVE INTO THE AREA LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. SNOW AMOUNTS ARE EXPECTED TO BE LIGHT...BUT BREEZY SOUTH WINDS COULD BRING SOME BLOWING AND DRIFTING OF SNOW AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Wind Chill Advisories in Minnesota, 2016Wind Chill Advisories in North Dakota, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.